MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROMEDIAL DISTAL TIBIA PL/12 H/LT-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROMEDIAL DISTAL TIBIA PL/12 H/LT-STER; SCREW, FIXATION, BONE
Model Number 02.118.111S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a hardware removal of an anteriormedial distal tibia plate and screws due to infection and non-union.The surgeon removed an anteriormedial distal tibia plate and screws along with some cannulated screws from the distal tibia.The reason for removal is an infected non union.There were no allegations against the devices.The surgeon decided not to take all the hardware out that day and bring the patient back at a later date to remove the rest of it.A distal tibia plate and screw remained in the patient.It was ultimately decided not to remove any more of the hardware because the infection was subsiding.The surgeon put a circular fixator on the ankle for definitive fixation.This product was implanted in (b)(6) 2020.This report is for (1) 2.7/3.5mm va-lcp anteromedial distal tibia pl/12 h/lt-ster.This is report 1 of 17 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4 h4, h6: product code: 02.118.111s lot: 9709664 per the lot master record manufactured date: november 19, 2015 a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure, no manufacturing record evaluation is required.Photo investigation: the device was not returned.A photo-investigation was performed on the received image.Upon inspecting the image provided, no issues were found with the device.The root cause for the reported event cannot be determined from the available information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6 = health effect - clinical code.

Brand Name
2.7/3.5MM VA-LCP ANTEROMEDIAL DISTAL TIBIA PL/12 H/LT-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12453540
Report Number2939274-2021-05298
Device Sequence Number5088006
Product Code HWC
UDI-Device Identifier10886982038135
UDI-Public10886982038135
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.111S
Device Catalogue Number02.118.111S
Device Lot Number9709664
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 4.0 MM CANNULATED; UNK - SCREWS: 4.0 MM CANNULATED; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: METAPHYSEAL; UNK - SCREWS: METAPHYSEAL; WASHER 7.0MM; WASHER 7.0MM; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 4.0 MM CANNULATED; UNK - SCREWS: 4.0 MM CANNULATED; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: LOCKING: VARIABLE ANGLE; UNK - SCREWS: METAPHYSEAL; UNK - SCREWS: METAPHYSEAL; WASHER 7.0MM; WASHER 7.0MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight136